MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 27mm watchman laa closure device & delivery system (wds) were used.The procedure was completed successfully with the closure device being implanted in the laa of the patient.There were no patient complications that were reported to have occurred.The patient was on xarelto and plavix for a post procedure medication regiment.Six months post procedure it was noted on cardiac computed tomography (ct) that there was a device related thrombus.The patient had been off their medication regiment and at the time the thrombus was noted they were put on xarelto and aspirin.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 27mm watchman laa closure device & delivery system (wds) were used.The procedure was completed successfully with the closure device being implanted in the laa of the patient.There were no patient complications that were reported to have occurred.The patient was on xarelto and plavix for a post procedure medication regiment.Six months post procedure it was noted on cardiac computed tomography (ct) that there was a device related thrombus.The patient had been off their medication regiment and at the time the thrombus was noted they were put on xarelto and aspirin.It was further reported that the patient had another ct procedure 9 months post procedure.The imaging showed that the device related thrombus was still present.The patient is doing fine and will have another follow up procedure in 90 days.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12863138
Report Number2134265-2021-14755
Device Sequence Number4571540
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024318362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale